Fast Five Quiz: Antibiotic-Associated Diarrhea

B.S. Anand, MD

Disclosures

July 09, 2020

Figure 1. C difficile bacterium, illustration.

The diagnosis of C difficile colitis should be suspected in any patient with diarrhea who has received antibiotics within the previous 3 months, has been recently hospitalized, and/or has an occurrence of diarrhea within 48 hours or more after hospitalization.

Although most patients develop diarrhea during or shortly after starting antibiotic therapy, 25%-40% of patients may not become symptomatic for as many as 10 weeks after completing antibiotic therapy.

C difficile should also be a suspected cause of diarrhea in community dwellers without previous hospitalization or antibiotic exposure.

Learn more about C difficile colitis.

Comments

3090D553-9492-4563-8681-AD288FA52ACE
Comments on Medscape are moderated and should be professional in tone and on topic. You must declare any conflicts of interest related to your comments and responses. Please see our Commenting Guide for further information. We reserve the right to remove posts at our sole discretion.
Post as:

processing....